MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190400
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2017) is considered to be a best estimate.This emdr was submitted to represent the phasix mesh (device #2).An additional supplemental emdr was submitted to represent the ventrio st (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent open repair with implant of ventrio st mesh (device #1).Per operative notes, ¿hernia sac in mid abdomen was identified and dissected down to edges of fascia.A ventrio st mesh (device #1) was placed over the defect and sutured and stapled.¿ (b)(6) 2016 ¿ patient was diagnosed with incarcerated recurrent incisional hernia and abdominal pain thereby underwent open repair with removal of ventrio st mesh (device #1) and implant of synthetic mesh.Per operative notes, ¿dense adhesions were removed.The mesh (device #1) appeared to be contracted, indurated.The mesh (device #1) was removed.The recurrent incisional hernia was identified and sac was dissected and synthetic mesh was placed and sutured.¿ (b)(6) 2016 ¿ patient was diagnosed with incarcerated recurrent incisional hernia thereby underwent open repair.Per operative notes, ¿in lower midline, dense scar tissue with adhesions around hernia sac was excised.The recurrent hernia was repaired with sutures.¿ (b)(6) 2017 ¿ patient was diagnosed with ventral incisional hernia thereby underwent open repair with implant of synthetic mesh.(b)(6) 2018 ¿ patient was diagnosed with recurrent ventral hernia and seroma of abdomen thereby underwent open repair with removal of synthetic mesh (x2) and implant of phasix flat mesh (device #2).Per operative notes, ¿in the midline, a seroma with murky fluid was encountered.The synthetic mesh was removed and adhesions were lysed.The recurrent hernia was noted and repaired with phasix flat mesh (device #2) and sutured.¿ (b)(6) 2019 ¿ patient was diagnosed with recurrent ventral hernia and chronic abdominal pain thereby underwent open repair with implant of phasix flat mesh (device #3).Per operative notes, ¿symptomatic enlarging ventral defect in midline was identified.Hernia sac was identified and dissected.Minimal adhesions and scar tissues were removed.Flaps were raised and hernia defect was identified and phasix flat mesh (device #3) was placed on posterior rectus sheath.The anterior myofascial abdominal wall was closed over submuscular mesh (device #2) as sandwich repair and then repaired.¿.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22563106
Report Number1213643-2025-00662
Device Sequence Number9219826
Product Code OOD
UDI-Device Identifier00801741077692
UDI-Public(01)00801741077692(17)191228(10)HUBY1222
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K142818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2019
Device Catalogue Number1190400
Device Lot NumberHUBY1222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale